MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11
Catalog Number 816021100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false negative result of cell #4 of biotestcell-i11 with anti-le(b) reagents.Because cell #4 (donor no.103355) is listed as le(b) positive in the antigen profile worksheet, the customer assumed that this was likely a printing error on the worksheet.The customer returned neither the supposedly defective product for investigational testing nor the anti-le(b) reagents.Therefore our quality control laboratory tested cell #4 of their biotestcell-i11 retention sample with the blood grouping reagent seraclone anti-le(b) and got only a +/- reaction.This is a questionable result and not a clear positive reaction.Further tests confirmed that the sample of cell #4 does not always give clearly positive results with anti-le(b) reagents.Based on the test results the complaint was confirmed.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.But based on the confirmed complaint a deviation was initiated and the donor was blocked.No further similar complaints have been reported.There is no risk for patients.Anti-le(b) antibodies belong to the group of igm's, are therefore not clinically relevant and do not lead to hemolytic transfusion reactions.Igm antibodies are not placental and do not damage the fetus or lead to mhn (morbus hämolyticus-neonatorum) in the newborn.Because other cells in biotestcell- i11 are le(b) positive, an anti-le(b) will be detected but detection might be delayed because of the unexpected negative reaction in cell #4.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I11
Common Device Name
BIOTESTCELL-I11
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9415237
Report Number9610824-2019-00078
Device Sequence Number2791561
Product Code KSZ
UDI-Device Identifier07611969952434
UDI-Public(01)07611969952434(17)191202(10)8941011-00
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2019
Device Catalogue Number816021100
Device Lot Number8941011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1